MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 7-8 LT 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 7-8 LT 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74027282
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/21/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Patient dislocated their jii knee.Surgeon fixed by using size 7/8 13mm constrained liner in place of the liner on complaint.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.The lab analysis concluded, slight scratches are shown along the articular surface of the implant, likely caused by in vivo wear of the material.Damage to the insertion/extraction slot was noted, which is likely a result of removing the implant.Little damage was seen on the locking detail and the distal faces of the tibia insert.Small amounts of wear are shown to the post of the tibia insert.No material or manufacturing defects were observed in the course of this investigation.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.The clinical/medical team concluded, no supporting clinical/medical documents have been provided.Therefore a thorough medical investigation cannot be performed.The analysis of the returned explant indicated there are small slight scratches shown along the articular surface of the implant, likely caused by in vivo wear of the material.There was a small amount of damage seen on the locking detail and the distal faces of the tibia insert as well as small amounts of wear shown on the post of the tibia insert.Again, without radiological images (post primary and pre-revision, surgical/operative reports and other relevant medical information, a definitive root cause of the reported issue can not be determined from a clinical perspective.Additional or further risk to the patient beyond the revision cannot be concluded.No further medical assessment can be rendered based on the information provided.If new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 7-8 LT 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7435444
Report Number1020279-2018-00765
Device Sequence Number11117105
Product Code JWH
UDI-Device Identifier00885556178362
UDI-Public00885556178362
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number74027282
Device Lot Number17DM07962
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/21/2018
Supplement Date Received by Manufacturer03/21/2018
03/21/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date06/22/2018
02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;